Affine rigidity and conics at infinity
MetadataShow full item record
We prove that if a framework of a graph is neighborhood affine rigid in d-dimensions (or has the stronger property of having an equilibrium stress matrix of rank n — d — 1) then it has an affine flex (an affine, but non Euclidean, transform of space that preserves all of the edge lengths) if and only if the framework is ruled on a single quadric. This strengthens and also simplifies a related result by Alfakih. It also allows us to prove that the property of super stability is invariant with respect to projective transforms and also to the coning and slicing operations. Finally this allows us to unify some previous results on the Strong Arnold Property of matrices.
Connelly , R , Gortler , S J & Theran , L 2018 , ' Affine rigidity and conics at infinity ' , International Mathematics Research Notices , vol. 2018 , no. 13 , pp. 4084-4102 . https://doi.org/10.1093/imrn/rnx014
International Mathematics Research Notices
© 2017, the Author(s). This work has been made available online in accordance with the publisher’s policies. This is the author created, accepted version manuscript following peer review and may differ slightly from the final published version. The final published version of this work is available at imrn.oxfordjournals.org / https://doi.org/10.1093/imrn/rnx014
DescriptionRC is partially supported by NSF grant DMS-1564493. SJG is partially supported by NSF grant DMS-1564473.
Items in the St Andrews Research Repository are protected by copyright, with all rights reserved, unless otherwise indicated.